Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 10, NWS Flagstaff, AZ

April 7, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 7, 2009, 3:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2009, 6:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 3:08 PM MST (22:08 UTC)
In effect from
Apr 8, 2009, 6:00 AM MST
Expired
Apr 8, 2009, 8:55 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3437 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 072208
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
308 PM MST TUE APR 7 2009


AZZ004>007-009-015-016-080615-
/O.NEW.KFGZ.WI.Y.0010.090408T1300Z-090409T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
308 PM MST TUE APR 7 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY. 

A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON
WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO
INCREASE DURING THE EARLY MORNING HOURS BECOMING SOUTHWEST 20 TO
30 MPH WITH GUSTS TO 45 MPH BY LATE MORNING AND CONTINUING THROUGH
THE AFTERNOON AND EARLY EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-017-039-040-080615-
/O.NEW.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
308 PM MST TUE APR 7 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY. 

A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON
WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO
INCREASE DURING THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH
GUSTS TO 55 MPH BY EARLY AFTERNOON AND CONTINUING INTO THE EVENING.
THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND MAY
SIGNIFICANTLY REDUCE VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
000 
WWUS75 KFGZ 080605
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1105 PM MST TUE APR 7 2009

AZZ004>007-009-015-016-081415-
/O.CON.KFGZ.WI.Y.0010.090408T1300Z-090409T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
1105 PM MST TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MST
WEDNESDAY. 

A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON
WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN
TO INCREASE DURING THE EARLY MORNING HOURS BECOMING SOUTHWEST
20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH BY LATE MORNING AND
CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-017-039-040-081415-
/O.CON.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1105 PM MST TUE APR 7 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM MST
WEDNESDAY. 

A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON
WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN
TO INCREASE DURING THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH
WITH GUSTS TO 55 MPH BY EARLY AFTERNOON AND CONTINUING INTO THE
EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST
AND MAY SIGNIFICANTLY REDUCE VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 081315
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
615 AM MST WED APR 8 2009

AZZ004>007-009-015-016-082115-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
615 AM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY...BRINGING STRONG
WINDS TO THE REGION. WINDS WILL INCREASE DURING THE MORNING HOURS
BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH BY
LATE MORNING AND CONTINUING THROUGH THE AFTERNOON AND EARLY
EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS
WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-017-039-040-082115-
/O.CON.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
615 AM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY...BRINGING
STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING
THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55
MPH BY EARLY AFTERNOON AND CONTINUING INTO THE EVENING. THE STRONG
WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY IN THE
LITTLE COLORARDO RIVER VALLEY...AND MAY SIGNIFICANTLY REDUCE
VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS
WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 081916
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1216 PM MST WED APR 8 2009

AZZ004>007-009-015-016-090300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES
1216 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO APPROACH NORTHERN ARIZONA TODAY.
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH CAN
BE EXPECTED INTO EARLY THIS EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS
WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH
OVERNIGHT.

SOME PEAK WIND GUSTS REPORTED AS OF NOON MST TODAY INCLUDE...

FLAGSTAFF AIRPORT .......... 44 MPH. 
DONEY PARK ................. 42 MPH. 
GRAND CANYON ............... 37 MPH. 
PAGE ....................... 33 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-017-039-040-090330-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1216 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO APPROACH NORTHERN ARIZONA TODAY.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE
EXPECTED THROUGH THIS EVENING. THE STRONG WINDS WILL RESULT IN
AREAS OF BLOWING DUST...ESPECIALLY IN THE LITTLE COLORADO RIVER
VALLEY...AND MAY SIGNIFICANTLY REDUCE VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS
WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH
OVERNIGHT.

SOME PEAK WIND GUSTS REPORTED AS OF NOON MST TODAY INCLUDE...

WINSLOW ..................... 58 MPH. 
ST. JOHNS ................... 48 MPH. 
WINDOW ROCK ................. 48 MPH. 
SHOW LOW .................... 55 MPH.
WUPATKI NATIONAL MONUMENT ... 45 MPH.
ALPINE ...................... 47 MPH. 
GREER ....................... 49 MPH.
TUBA CITY.................... 43 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 090109
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
609 PM MST WED APR 8 2009

AZZ004>007-009-015-090215-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK
609 PM MST WED APR 8 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY.

THE LEADING EDGE OF A COLD FRONT WAS HEADING INTO EASTERN ARIZONA
DURING THE EARLY EVENING HOURS. BEHIND THE FRONT...WINDS WERE
DIMINISHING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED
FOR THE AREA EXTENDING FROM FLAGSTAFF NORTHWARD TO THE UTAH
BORDER.


$$

AZZ016-090300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/
EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES
609 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS 
EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED THROUGH EARLY THIS EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WEST 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-017-039-040-090500-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
609 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS 
EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED THROUGH MID EVENING. THE STRONG WINDS WILL RESULT
IN AREAS OF BLOWING DUST...ESPECIALLY FROM WINSLOW EASTWARD...AND MAY
SIGNIFICANTLY REDUCE VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WEST AT 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 090240
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
740 PM MST WED APR 8 2009

AZZ016-090345-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/
EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES
740 PM MST WED APR 8 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

THE LEADING EDGE OF A COLD FRONT CONTINUED TO HEAD ACROSS EASTERN
ARIZONA DURING THE EARLY EVENING HOURS. BEHIND THE FRONT...WINDS
WERE DIMINISHING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 8 PM MST ACROSS THE AREA EXTENDING FROM HAPPY JACK TO 
HEBER.

$$

AZZ010>014-017-039-040-090500-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
740 PM MST WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS
EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED THROUGH MID EVENING. THE STRONG WINDS WILL RESULT
IN AREAS OF BLOWING DUST...ESPECIALLY FROM WINSLOW EASTWARD...AND
MAY SIGNIFICANTLY REDUCE VISIBILITIES.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME
WEST AT 10 TO 20 MPH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 090355
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
855 PM MST WED APR 8 2009

...WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON WEDNESDAY...

A COLD FRONT THAT MOVED ACROSS NORTHERN ARIZONA ON WEDNESDAY BROUGHT 
STRONG SOUTHWEST WINDS TO THE AREA. THE STRONGEST WINDS WERE 
OBSERVED ACROSS THE LITTLE COLORADO RIVER VALLEY...THE NAVAJO AND 
HOPI NATIONS WHERE NUMEROUS GUST INTO THE 40 MPH RANGE AND A FEW 
INTO THE 50 MPH RANGE WERE REPORTED. BLOWING DUST WAS A PROBLEM 
AGAIN WITH A PORTION OF INTERSTATE 40 CLOSED BETWEEN METEOR
CRATER AND WINSLOW MIDDAY WEDNESDAY.

PEAK WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 8 PM 
MST WEDNESDAY NIGHT INCLUDE:

FLAGSTAFF AIRPORT .......... 44 MPH. 
DONEY PARK ................. 42 MPH. 
GRAND CANYON ............... 37 MPH.
WUPATKI NATIONAL MONUMENT .. 45 MPH. 
PAGE ....................... 33 MPH.
TUBA CITY................... 43 MPH.
WINSLOW..................... 58 MPH.
WINDOW ROCK................. 48 MPH.
ST JOHNS.................... 48 MPH.
SHOW LOW.................... 55 MPH.
ALPINE ..................... 47 MPH. 
GREER ...................... 49 MPH.

LIGHTER WINDS ARE EXPECTED ON THURSDAY.

AZZ010>014-017-039-040-090500-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
855 PM MST WED APR 8 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

THE LEADING EDGE OF A COLD FRONT WAS HEADING INTO NEW MEXICO
DURING THE MID EVENING HOURS. BEHIND THE FRONT...WINDS WERE
DIMINISHING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED
FOR THE REMAINDER OF NORTHERN ARIZONA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:45 PM MST, 23 minutes earlier.

Area forecast discussion, Apr 7, 2:45 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST TUE APR 07 2009

.SYNOPSIS...A STORM SYSTEM WILL BRING WINDY AND COOLER CONDITIONS
ALONG WITH RAIN AND SNOW SHOWERS ON WEDNESDAY. A STRONGER SYSTEM
MOVING INTO THE REGION LATE FRIDAY INTO SATURDAY WILL BRING ANOTHER
ROUND OF STRONG WINDS AND ADDITIONAL CHANCES FOR PRECIPITATION.

&&

.DISCUSSION...HIGH AMPLITUDE RIDGE OVER THE SOUTHWEST HAS BROUGHT
ABOVE SEASONABLE DAYTIME TEMPS ALONG WITH MOSTLY CLEAR SKIES AND
GENERALLY LIGHT WINDS.

A STRONG S/W TROUGH AND SFC COLD FRONT WILL APPROACH THE AREA ON
WEDNESDAY. SFC PRESSURE GRADIENTS WILL STRENGTHEN AND WINDS WILL
INCREASE DURING THE DAY. WINDS WILL EXCEED ADVISORY THRESHOLDS IN
MANY LOCATIONS...THUS WILL ISSUE A WIND ADVISORY FOR WEDNESDAY.

STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO
GENERATE SHOWERS WITH THE COLD FRONT AS IT SWEEPS ACROSS THE STATE
FROM WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. MOISTURE
REMAINS MARGINAL WITH THIS SYSTEM AND EXPECTING GENERALLY LIGHT PCPN
AMOUNTS. SNOW LEVELS WILL FALL TO AROUND 6000 FEET BY EARLY THURSDAY
MORNING.

A WEAK S/W RIDGE MOVES ACROSS THE AREA ON THURSDAY ALLOWING TEMPS TO
RECOVER AND WINDS TO SLACKEN ACROSS THE AREA.

A MUCH STRONGER STORM SYSTEM WILL APPROACH THE AREA ON FRIDAY. BOTH
GFS AND ECMWF ARE CONSISTENT WITH BRINGING THIS SYSTEM FARTHER SOUTH
THAN PREVIOUS SYSTEMS AND IT HAS THE POTENTIAL TO TAP SOME
SUBTROPICAL MOISTURE AND DRAW IT NORTHWARD ACROSS AZ. THE LAST FEW
RUNS OF THE GFS AND ECMWF ARE ALREADY SUGGESTING THIS POSSIBILITY
AND ARE SHOWING SUBSTANTIAL PCPN AMOUNTS BUT ARE STILL INCONSISTENT
WITH LOCATION AND TIMING. CURRENT THINKING IS THAT THERE SHOULD BE
WIDESPREAD AREAS OF .25 INCHES. LOCALLY HEAVIER AMOUNTS OF TWICE
THIS AMOUNT OR MORE ARE POSSIBLE...ESPECIALLY OVER THE HIGHER
TERRAIN AND IN THE FAVORED SOUTH-FACING SLOPES OF YAVAPAI AND NRN
GILA COUNTIES. SNOW LEVELS COULD FALL BELOW 5000 FEET WITH THIS
SYSTEM WITH ACCUMULATING SNOW LIKELY ABOVE 7000 FEET.

A MOIST AND UNSTABLE NWLY FLOW WILL REMAIN ACROSS AZ ON SUNDAY
ALLOWING SHOWERS TO LINGER ACROSS THE REGION. DRIER AND WARMER
WEATHER WILL RETURN BEGINNING ON MONDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...MOSTLY CLEAR SKIES AND VFR
CONDITIONS ARE EXPECTED THROUGH 18Z WEDNESDAY...AFTER WHICH
LOW-LEVEL CLOUDINESS AND CHANCES FOR PRECIPITATION WILL INCREASE.
SOUTHWEST WINDS OF 10 TO 20KT WITH GUSTS AROUND 25KT WILL CONTINUE
THROUGH EARLY THIS EVENING...BEFORE DECREASING TO 5-15KT FOR MOST
LOCATIONS AFTER 02Z WEDNESDAY. WINDIER CONDITIONS CAN BE ANTICIPATED
ACROSS NORTHERN ARIZONA AFTER SUNRISE WEDNESDAY WITH LOCAL DAYTIME
GUSTS TO ABOUT 45 KTS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...LOW PRESSURE APPROACHING THE WEST COAST WILL BRING
GUSTY SOUTHWEST WINDS ON WEDNESDAY WITH GRADUALLY INCREASING
LOW-LEVEL MOISTURE. SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER
GUSTS WILL BE EXPECTED...AND DRY CONDITIONS WILL PERSIST OVER FAR
EASTERN AZ. INCREASING RH IS FORECAST ELSEWHERE WITH SHOWERS
POSSIBLE BY LATE IN THE DAY AND INTO THURSDAY.

FOR FRIDAY THROUGH SUNDAY...ANOTHER TROUGH WILL MOVE ACROSS ARIZONA
LATE THIS WEEK WITH INCREASING WINDS AND HUMIDITY. EXPECT COOLER
TEMPERATURES AND A CHANCE FOR RAIN AND SNOW BY LATE FRIDAY AND INTO
SATURDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 9
AM UNTIL 7 PM MST WEDNESDAY FOR ZONES 109>114-140.

WIND ADVISORY FROM 6 AM UNTIL 8 PM MST WEDNESDAY FOR PUBLIC ZONES
AZZ004>007-009-015-016.

WIND ADVISORY FROM 8 AM UNTIL 10 PM MST WEDNESDAY FOR PUBLIC ZONES
AZZ010>014-016-017-039-040.

&&

PUBLIC.....................DB
AVIATION/FIRE WEATHER......KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 7, 5:33 AM MST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
533 AM MST TUE APR 7 2009

AZZ004>018-037>040-080400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
533 AM MST TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING ARIZONA FROM THE
WEST WILL PRODUCE STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS FROM 35 TO 50 MPH. A WIND ADVISORY MAY BE NEEDED FOR
WEDNESDAY AFTERNOON.

BLOWING DUST MAY ALSO OCCUR ON WEDNESDAY FOR THE LITTLE COLORADO
RIVER VALLEY AND CHINLE VALLEY REGIONS REDUCING VISIBILITIES ON
LOCAL AREA ROADWAYS.

A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY FROM THE LITTLE
COLORADO RIVER VALLEY NORTHWARD ACROSS THE CHINLE VALLEY AND
DEFIANCE PLATEAU. SEE THE FIRE WEATHER WATCH PRODUCT PHXRFWFGZ
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:38 AM MSTFire Weather WatchFGZApache, Coconino, Navajo12 hr
Apr 7, 2:41 PM MSTRed Flag WarningFGZApache, Coconino, Navajo28 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.